Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2016, 8:06 PM EDT for Fairfield County, Franklin County, Licking County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 15, 2016, 8:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
078
WUUS51 KILN 160006
SVRILN
OHC045-049-089-160030-
/O.NEW.KILN.SV.W.0083.160616T0006Z-160616T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
806 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 830 PM EDT.
* AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUMMIT
STATION...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...WESTERVILLE...REYNOLDSBURG...UPPER ARLINGTON...
GAHANNA...PICKERINGTON...BEXLEY...HEATH...GRANVILLE...PATASKALA...
CANAL WINCHESTER...GROVEPORT...HEBRON...MINERVA PARK...
MILLERSPORT...GRANVILLE SOUTH...SUMMIT STATION...
EASTON AND OHIO STATE UNIVERSITY.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 100 AND 127.
I-71 IN OHIO BETWEEN MILE MARKERS 107 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4002 8308 4012 8287 4006 8243 3988 8255
3979 8282
TIME...MOT...LOC 0005Z 300DEG 26KT 4002 8277
HAIL...<.75IN
WIND...60MPH
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:34 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 15, 6:34 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 634 PM EDT WED JUN 15 2016 .SYNOPSIS... An area of showers and thunderstorms will swing across the region this afternoon into the evening. A cold front will then move through the area Thursday, bringing cooler and less humid conditions for Friday into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Convection is increasing across Indiana as the atmosphere reaches peak instability. Consensus of models is to bring the convection ewd into the fa this evening. The I-75 corridor westward has the best chance of seeing strong to severe thunderstorms late this afternoon into the evening. Expect the thunderstorms to be e of the area by 03Z, with decreasing clouds behind them. A strong H5 s/w will be dropping through the Great Lakes late tonight. The GFS is trying to push some pcpn with it into the nw counties toward 12Z. The majority of the other models is to leave the pcpn n of the fa, so kept the region dry. Lows tonight will be around 70 degrees. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... The H5 s/w will drop out of the Great Lakes into into ern Ohio and wrn PA on Thursday. Ahead of the wave will be a sfc low and cdfnt. Best chance of showers and maybe a thunderstorm will be in central Ohio...with decreasing chances towards CVG. Highs will range from the lower 80s in the north to around 90 in nrn KY. Pcpn chances will linger for a few hours into Thursday night for ern areas. Lingering lift from the s/w will be found in West Virginia back into ern Oh and Ky on Friday. There could be an isolated storm popup in the extreme se counties. Highs will be in the lower 80s across the fa. Cooler and drier air will begin to work in Friday night. Lows will be in the upper 50s to lower 60s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Closed upper low will be crossing northeast Ohio on Thursday. Though most precip should occur on the east side of the low where lift will be most enhanced, a few showers and thunderstorms may still develop in the ILN area, affecting mainly northeast counties. Isolated to scattered convection may persist over far eastern locations Thursday night and Friday as the upper low opens up and drops southeast across the Mid Atlantic states. For Saturday through Monday, the area will be under a northerly upper flow ahead of a very large and intense ridge aloft, coupled with surface high pressure settling across the northeast CONUS. Sunny skies are expected, and warm advection will be evident in the circulation around the high. Dry weather may be interrupted Tuesday when a cold front is forecast to sag into Ohio in response to a deepening upper trough over southeast Canada. Showers and thunderstorms may develop by Tuesday afternoon, though timing is quite uncertain at this point due to model inconsistency from run to run. Temperatures starting near normal in the lower 80s Thursday will then be boosted by sunshine and warm advection, with guidance yielding mid and upper 80s for the rest of the period. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Area of thunderstorms upstream of taf sites will push through relatively quickly this evening and not linger past 1 or 2z. Downstream area has been shaded with the clouds from upstream storms and the rapid destabilization that was seen earlier over Indiana is not expected to occur over our region in Ohio and notably weaker storms will cross the taf sites, possibly skirting KDAY KCMH and KLCK with several breaks noted in the lines. VFR conditions will be found outside of thunderstorm activity and cloud cover will quickly dissipate in the post-storm environment. By late morning tomorrow, fair wx cu around 4kft will pop and winds from the north-northwest will kick in 12-15kts with gusts to 20 and 25kts for the latter part of the day. KCMH and KLCK will be closer to the cyclonic circulation of an upper level shortwave that will dive southeast late in the day, as well as a surface low in eastern Ohio. This may spark a mvfr shower in central Ohio late in the day, which is included in the forecast here. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Franks AVIATION...Franks
Hazardous weather outlook, Jun 15, 4:51 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT WED JUN 15 2016 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051-060- 061-070-071-077>079-162100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI- PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN- 451 PM EDT WED JUN 15 2016 ...SEVERE THUNDERSTORM WATCH 260 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ100-OHZ026-044>046-052>056-062>065-072>074-080>082-088-162100- LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON- ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 451 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING. CONDITIONS WILL REMAIN FAVORABLE FOR HEAVY RAINFALL AND MAY ALSO LEAD TO SOME STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 15, 7:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG LEBANON 39.43N 84.21W
06/15/2016 WARREN OH EMERGENCY MNGR
TREES DOWNED COUNTYWIDE.
&&
SBAKERSpecial weather statement, Jun 15, 7:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT WED JUN 15 2016
KYZ093-096-097-OHZ078-079-160030-
CAMPBELL KY-PENDLETON KY-BRACKEN KY-CLERMONT OH-BROWN OH-
755 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMPBELL...PENDLETON...
BRACKEN...SOUTHERN CLERMONT AND SOUTHWESTERN BROWN COUNTIES UNTIL 830
PM EDT...
AT 754 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BUTLER...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
FALMOUTH...AUGUSTA...FELICITY...BROOKSVILLE...BUTLER...HIGGINSPORT...
MENTOR...MOSCOW...GERMANTOWN...NEVILLE...CALIFORNIA...CHILO...
FOSTER...MOUNT AUBURN...GENE SNYDER AIRPORT...UTOPIA...
POINT ISABEL AND AA HIGHWAY AT STATE ROUTE 19.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3869 8451 3873 8452 3895 8422 3882 8390
3865 8397 3857 8436
TIME...MOT...LOC 2354Z 288DEG 27KT 3884 8433
KCLocal storm report, Jun 15, 7:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG FORT THOMAS 39.08N 84.45W
06/15/2016 CAMPBELL KY LAW ENFORCEMENT
TREES DOWNED.
&&
SBAKERSpecial weather statement, Jun 15, 7:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT WED JUN 15 2016
OHZ045-046-055-056-065-160030-
LICKING OH-FRANKLIN OH-UNION OH-DELAWARE OH-FAIRFIELD OH-
757 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...NORTHERN
FRANKLIN...SOUTHEASTERN UNION...SOUTHERN DELAWARE AND NORTHWESTERN
FAIRFIELD COUNTIES IN CENTRAL OHIO UNTIL 830 PM EDT...
AT 757 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTERVILLE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...REYNOLDSBURG...DELAWARE...
UPPER ARLINGTON...GAHANNA...HILLIARD...PICKERINGTON...WORTHINGTON...
BEXLEY...PATASKALA...POWELL...JOHNSTOWN...MINERVA PARK...
SUMMIT STATION...EASTON...OHIO STATE UNIVERSITY...
POLARIS AND BEECHWOOD TRAILS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO NEAR MILE MARKER 103...AND BETWEEN MILE MARKERS 106 AND
117.
I-71 IN OHIO BETWEEN MILE MARKERS 109 AND 128.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3986 8280 4010 8321 4011 8321 4011 8323
4029 8312 4012 8252
TIME...MOT...LOC 2357Z 288DEG 27KT 4012 8295
KCSpecial weather statement, Jun 15, 8:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT WED JUN 15 2016
KYZ094>096-160045-
PENDLETON KY-OWEN KY-GRANT KY-
800 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PENDLETON...OWEN
AND GRANT COUNTIES UNTIL 845 PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OWENTON...
MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...DRY RIDGE...OWENTON...CORINTH...MONTEREY...GRATZ AND
HARMONY.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 144 AND 159.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8494 3843 8496 3847 8495 3849 8499
3852 8498 3851 8503 3855 8500 3873 8450
3857 8429 3856 8441 3853 8445 3854 8447
3851 8449 3849 8456 3837 8471 3834 8479
TIME...MOT...LOC 0000Z 309DEG 31KT 3853 8478
KCLocal storm report, Jun 15, 8:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
06/15/2016 M54 MPH FRANKLIN OH ASOS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:14 PM EDT | Special Weather Statement | ILN | Highland | 46 min |
| Jun 15, 8:21 PM EDT | Special Weather Statement | ILN | Licking | 39 min |
| Jun 15, 8:33 PM EDT | Special Weather Statement | ILN | Franklin | 42 min |
| Jun 15, 8:38 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 37 min |
| Jun 15, 8:46 PM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 44 min |
| Jun 15, 8:50 PM EDT | Special Weather Statement | ILN | Licking | 25 min |
| Jun 15, 9:09 PM EDT | Special Weather Statement | ILN | Hocking | 66 min |
| Jun 15, 9:16 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 3 hr |
| Jun 15, 9:53 PM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.